Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2007, 7:24 PM MDT for Arthur County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 7:24 PM MDT (01:24 UTC)
- Expired
- May 19, 2007, 8:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200124 SVRLBF NEC005-200215- /O.NEW.KLBF.SV.W.0147.070520T0124Z-070520T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 724 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 815 PM MDT * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKTAIL LAKE...OR ABOUT 16 MILES SOUTHEAST OF ARTHUR...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN ARTHUR COUNTY AT 740 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4139 10141 4140 10169 4150 10161 4156 10141 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 200152 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 852 PM CDT SAT MAY 19 2007 NEC005-200215- /O.CON.KLBF.SV.W.0147.000000T0000Z-070520T0215Z/ ARTHUR NE- 752 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHEASTERN ARTHUR COUNTY... AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKTAIL LAKE...OR ABOUT 15 MILES SOUTHEAST OF ARTHUR... MOVING SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN ARTHUR COUNTY AT 810 PM MDT LAT...LON 4139 10141 4140 10169 4150 10161 4156 10141 $$ MASEK
000 WWUS53 KLBF 200211 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 PM CDT SAT MAY 19 2007 NEC005-200220- /O.EXP.KLBF.SV.W.0147.000000T0000Z-070520T0215Z/ ARTHUR NE- 810 PM MDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR COUNTY EXPIRES AT 815 PM MDT... THE THUNDERSTORM HAS WEAKENED. LAT...LON 4139 10141 4140 10169 4150 10161 4156 10141 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:27 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 19, 2:27 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SAT MAY 19 2007 .SYNOPSIS... AT THE SURFACE...LOW PRESSURE AND WEAK SFC BOUNDARY FRONT NEAR BASSETT TO NORTH OF THEDFORD TO SOUTHEAST OF ALLIANCE IS CURRENTLY MAIN FOCUS FOR CONVECTION. NAM INDICATES SLOW MOVEMENT TO SOUTHEAST INTO EARLY EVENING. OTHER SCATTERED STORM FIRING OFF FRONT RANGE WITH SOME DEVELOPMENT SOON EXPECTED IN TRI STATE AREA. && .DISCUSSION... BEST ORGANIZED ACTIVITY IN BROWN AND ROCK COUNTY AT 2115Z WITH CONGESTING CU FIELDS TRAILING TO THE WEST. 0-6KM SHEAR IS WEAK AT 15-20 KTS...THUS BRIEF HEAVY RAIN...PEA HAIL AND GUSTY WINDS TO 50 MPH ARE EXPECTED. ISOLATED SEVERE STILL A CONCERN FOR ROTATING STORMS ALONG BOUNDARY INTO EARLY EVENING. SFC FRONT WILL LIFT NORTH FOR SUNDAY THEN BY MONDAY...CYCLOGENESIS IN ERN CO WILL DEVELOP FRONT ACROSS FORECAST AREA. BEST AREAL COVERAGE OF THUNDERSTORMS WILL BE MONDAY AFTERNOON/OVERNIGHT AHEAD OF UPPER TROUGH. THIS FCST PKG LEANED TOWARD FASTER NAM/SREF SOLUTION REGARDING POPS/WINDS TEMPS INTO TUESDAY. GFS LOOKS TOO SLOW...EVEN IN COMPARISON TO 12Z ECMWF. BEST SEVERE THREAT TO BE MONDAY AFTERNOON/NIGHT...AS 0-6KM SHEAR OF 30-40 KTS JUST NW OF SFC FRONT. THUS INCREASED TO LIKELY POPS MUCH OF NCTRL. && .AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS OR SO AS THUNDERSTORM BASES SHOULD REMAIN AOA 5KFT AGL. HOWEVER AS PAST FEW NIGHTS...WIND GUSTS NEAR THESE STORMS COULD REACH OR EXCEED 50KT AS THEY COLLAPSE OR PRODUCE AN OUTFLOW BOUNDARY AND IN TURN REDUCED VISIBILITIES DUE TO BLOWING DUST...BOTH HAZARDOUS TO LIGHT AIRCRAFT. WEAKER WINDS ALOFT SHOULD ALSO PROHIBIT THE LLWS SEEN THE PAST FEW MORNINGS. MOISTURE AND BOUNDARIES WILL PERSIST ACROSS THE LBF TWEB ROUTES AGAIN SUNDAY AFTERNOON AND ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE AGAIN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/13
Hazardous weather outlook, May 19, 2:37 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT MAY 19 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-201200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT SAT MAY 19 2007 /237 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE LATE EVENING HOURS. HOWEVER THE BEST CHANCES LOOK TO BE ALONG AND SOUTH OF AN ALLIANCE TO AINSWORTH TO BUTTE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE IN THE DAY THROUGH THE EARLY MORNING HOURS ON SUNDAY...MONDAY AND TUESDAY. THUNDERSTORM PROBABILITIES WILL INCREASE DAILY AS A POWERFUL STORM SYSTEM APPROACHES THE CENTRAL PLAINS TUESDAY. THE THREAT OF THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS COOLER MORE STABLE AIR BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CDC/13
In the hours before
Local storm report, May 19, 4:50 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 NW PURDUM 42.12N 100.33W
05/19/2007 E1.00 INCH CHERRY NE PUBLIC
&&
HENDERSONLocal storm report, May 19, 6:44 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 N TRYON 41.70N 100.94W
05/19/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
MASEKLocal storm report, May 19, 6:52 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 17 S SENECA 41.80N 100.83W
05/19/2007 E0.88 INCH THOMAS NE PUBLIC
&&
HENDERSONLocal storm report, May 19, 7:18 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 18 W TRYON 41.56N 101.29W
05/19/2007 E0.75 INCH MCPHERSON NE PUBLIC
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 43 min |
| May 19, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 64 min |
| May 19, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 58 min |
| May 19, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 54 min |
| May 19, 7:33 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 42 min |
| May 19, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.